Doctor insights on:
Do Antipsychotic Drugs Often Cause Tardive Dyskinesia
Yes: The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia. The newer agents such as risperdal, seroquil, geodon, have a substantially lower risk but still possible in some patients. ...Read moreSee 1 more doctor answer
These are medications used among other things to treat psychosis. There are two poorly named classes: the typicals, because they used to be typically used, and the atypicals, which are now typically used. They differ in that the so called atypicals are non-neuroleptics and interact with both serotonin and Dopamine receptos, while the typicals ...Read more
Can Abilify cause tardive dyskinesia just like other anti psychotics? what is the likelyhood to get it? please explain. thanks
Is it true that ritalin and Adderall can cause tardive dyskinesia? I thought only anti-emetics and anti-psychotics could do this.
Tardive dyskinesia: Tardive dyskinesia is a permanent uncontrolled twitching of the mouth, tongue and lips. Usually caused by hypersensitivity of Dopamine receptors in the substantia nigra in the brain stem after long term use of anti-psychotic medications. Adderall can cause uncontrolled tics or twitching of the mouth and tongue (dystonia) but these symptoms resolve by stopping the medication. ...Read more
Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read moreSee 1 more doctor answer
Dr. Says that it's impossible for Zoloft to cause tardive dyskinesia, but online info. states otherwise. Which is it? Dont want meds that cause it.
Is thorazine a safe sleep aid. I have always had insomnia and i hate those z-drugs. Worried about tardive dyskinesia. I take a small dose at bedtime.
Not just for sleep: Thorazine is a major tranquilizer with potential side effects which have to be monitored. It should not be taken just for sleep unless there is a mental condition which requires medication such as this one. Even when there is a condition which requires a major tranquilize, some of the newer medications are often used since they have less serious side effects. You should discuss this med with ur M.D. ...Read moreSee 2 more doctor answers
Was prescribed Concerta. It works extremely well, but I read that it can cause Tardive Dyskinesia within months, is this true? What about Lexapro?
Asked question about Tardive Dyskinesia & Adderall/Ritalin. How would those meds cause TD? Now i'm really afraid to take my medication. Help?
Tardive Dyskinesia: Tardive dyskinesia is a parkinson's-like movement disorder usually caused by neuroleptics but has been reported to be caused by over 50 meds including prolonged use of adderall and Ritalin as well as caffein. TD results from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine. All meds have risks. Take meds that help more than they can potential hurt ...Read more
- Talk to a doctor live online for free
- Antipsychotic drugs cause dyskinesia
- Do antipsychotic drugs and antihistamines make you gain weight?
- How do antipsychotic drugs work?
- Ask a doctor a question free online
- Antipsychotics that do not cause weight gain
- Tardive dyskinesia causes
- Do statin drugs cause vitamin deficiency?
- What causes farts to smell really bad and having to pass gas often?
- Talk to a psychiatrist online for free